Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: what causes LEAST weight gain??? iowamoo

Posted by Tomatheus on October 4, 2014, at 16:48:12

In reply to what causes LEAST weight gain???, posted by iowamoo on October 3, 2014, at 19:28:13

Iowamoo,

One medication for mood disorders that comes to mind that seems to have a low likelihood of being associated with weight gain is the antidepressant Wellbutrin (bupropion). I didn't gain or lose any weight when I took Wellbutrin, but I can say that when I took Wellbutrin alone that I had a noticeably smaller appetite than I did before I started the medication. To the extent that Wellbutrin might reduce your appetite as it did with mine, I think that the medication's likelihood of leading to weight gain would be small. Wellbutrin has actually even been studied as a medication to help with weight loss:

http://www.ncbi.nlm.nih.gov/pubmed/11557835

Considering that Wellbutrin is an antidepressant, it may conceivably contribute to or worsen (hypo)manic symptoms in individuals with bipolar disorder, so I think that most doctors would probably prescribe Wellbutrin with a mood stabilizer for bipolar disorder if they would prescribe it at all. However, given the fact that Wellbutrin is used for mood disorders and that the medication is not likely to lead to weight gain (and may even help with weight loss), I thought that I would mention it.

Tomatheus


Has an affective psychosis with strong chronic fatigue symptoms

Taking Abilify & vitamins B3, C, & D3


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Tomatheus thread:1071805
URL: http://www.dr-bob.org/babble/20140914/msgs/1071844.html